Alert archive / Ohio / Small Craft Advisories in 2018

Small Craft Advisory 45, NWS Cleveland, OH

September 20, 2018

NWS Cleveland, OH issued this small craft advisory at Sep 20, 2018, 4:01 PM EDT. It took effect at Sep 21, 2018, 10:00 AM EDT. It was in force for 29 hr.

The area

The counties it named.

The facts

Issued
Sep 20, 2018, 4:01 PM EDT (20:01 UTC)
In effect from
Sep 21, 2018, 10:00 AM EDT
Expired
Sep 22, 2018, 3:00 PM EDT
In force
29 hr
Issued by
NWS Cleveland, OH

The text

As transmitted.

141 
WHUS71 KCLE 202001
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
401 PM EDT Thu Sep 20 2018



LEZ142>149-210415-
/O.NEW.KCLE.SC.Y.0045.180921T1500Z-180922T1000Z/
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-
the Lake OH-Lake Erie nearshore waters from Geneva-on-the-
Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
401 PM EDT Thu Sep 20 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM FRIDAY TO 6 AM EDT
SATURDAY...

The National Weather Service in Cleveland has issued a Small
Craft Advisory, which is in effect from 11 AM Friday to 6 AM EDT
Saturday.

* WINDS...West 15 to 25 knots with gusts up to 35 knots.

* WAVES...4 to 7 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory is issued when waves of 4 feet or more are
expected or wind speeds reach 21 to 33 knots which may produce
hazardous conditions to small craft. Inexperienced mariners...
especially those operating smaller vessels...should stay in port
during these conditions.

&&

$$
8 follow-up statements
025 
WHUS71 KCLE 210323
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
1123 PM EDT Thu Sep 20 2018

LEZ142>149-211130-
/O.CON.KCLE.SC.Y.0045.180921T1500Z-180922T1000Z/
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-
the Lake OH-Lake Erie nearshore waters from Geneva-on-the-
Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
1123 PM EDT Thu Sep 20 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM FRIDAY TO
6 AM EDT SATURDAY...

* WINDS...West 15 to 25 knots with gusts up to 35 knots.

* WAVES...4 to 7 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory is issued when waves of 4 feet or more are
expected or wind speeds reach 21 to 33 knots which may produce
hazardous conditions to small craft. Inexperienced mariners...
especially those operating smaller vessels...should stay in port
during these conditions.

&&

$$
265 
WHUS71 KCLE 210800
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
400 AM EDT Fri Sep 21 2018

LEZ142>149-211600-
/O.EXT.KCLE.SC.Y.0045.180921T1400Z-180922T1000Z/
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-
the Lake OH-Lake Erie nearshore waters from Geneva-on-the-
Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
400 AM EDT Fri Sep 21 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 10 AM THIS MORNING TO
6 AM EDT SATURDAY...

* WINDS...West 15 to 25 knots with gusts up to 35 knots.

* WAVES...4 to 7 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory is issued when waves of 4 feet or more are
expected or wind speeds reach 21 to 33 knots which may produce
hazardous conditions to small craft. Inexperienced mariners...
especially those operating smaller vessels...should stay in port
during these conditions.

&&

$$
663 
WHUS71 KCLE 211544
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
1144 AM EDT Fri Sep 21 2018



LEZ142>149-220345-
/O.CON.KCLE.SC.Y.0045.000000T0000Z-180922T1000Z/
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-
the Lake OH-Lake Erie nearshore waters from Geneva-on-the-
Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
1144 AM EDT Fri Sep 21 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT
SATURDAY...

* WINDS...West 15 to 25 knots with gusts up to 35 knots.

* WAVES...4 to 7 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory is issued when waves of 4 feet or more are
expected or wind speeds reach 21 to 33 knots which may produce
hazardous conditions to small craft. Inexperienced mariners...
especially those operating smaller vessels...should stay in port
during these conditions.

&&

$$
670 
WHUS71 KCLE 211942
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
342 PM EDT Fri Sep 21 2018


LEZ142>149-220345-
/O.CON.KCLE.SC.Y.0045.000000T0000Z-180922T1000Z/
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-
the Lake OH-Lake Erie nearshore waters from Geneva-on-the-
Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
342 PM EDT Fri Sep 21 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT
SATURDAY...

* WINDS...West 15 to 25 knots with gusts up to 35 knots.

* WAVES...4 to 7 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory is issued when waves of 4 feet or more are
expected or wind speeds reach 21 to 33 knots which may produce
hazardous conditions to small craft. Inexperienced mariners...
especially those operating smaller vessels...should stay in port
during these conditions.

&&

$$
043 
WHUS71 KCLE 220059
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
859 PM EDT Fri Sep 21 2018


LEZ142>149-220900-
/O.EXT.KCLE.SC.Y.0045.000000T0000Z-180922T1900Z/
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-
the Lake OH-Lake Erie nearshore waters from Geneva-on-the-
Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
859 PM EDT Fri Sep 21 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM EDT SATURDAY...

* WINDS...North 15 to 25 knots with gusts up to 30 knots overnight
  diminishing to 10 to 15 knots Saturday afternoon.

* WAVES...5 to 8 feet overnight subsiding to 3 to 5 feet 
  Saturday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory is issued when waves of 4 feet or more are
expected or wind speeds reach 21 to 33 knots which may produce
hazardous conditions to small craft. Inexperienced mariners...
especially those operating smaller vessels...should stay in port
during these conditions.

&&

$$
894 
WHUS71 KCLE 220821
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
421 AM EDT Sat Sep 22 2018

LEZ142>149-221630-
/O.CON.KCLE.SC.Y.0045.000000T0000Z-180922T1900Z/
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-
the Lake OH-Lake Erie nearshore waters from Geneva-on-the-
Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
421 AM EDT Sat Sep 22 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM EDT THIS
AFTERNOON...

* WINDS...Northeast 15 to 20 knots.

* WAVES...3 to 6 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory is issued when waves of 4 feet or more are
expected or wind speeds reach 21 to 33 knots which may produce
hazardous conditions to small craft. Inexperienced mariners...
especially those operating smaller vessels...should stay in port
during these conditions.

&&

$$
097 
WHUS71 KCLE 221255
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
855 AM EDT Sat Sep 22 2018


LEZ142>149-221900-
/O.CON.KCLE.SC.Y.0045.000000T0000Z-180922T1900Z/
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-
the Lake OH-Lake Erie nearshore waters from Geneva-on-the-
Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
855 AM EDT Sat Sep 22 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM EDT THIS
AFTERNOON...

* WINDS...Northeast 15 to 20 knots.

* WAVES...3 to 6 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners... especially those operating smaller 
vessels...should stay in port during these conditions.

&&

$$
863 
WHUS71 KCLE 221902
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
302 PM EDT Sat Sep 22 2018


LEZ142>149-222015-
/O.EXP.KCLE.SC.Y.0045.000000T0000Z-180922T1900Z/
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-
the Lake OH-Lake Erie nearshore waters from Geneva-on-the-
Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
302 PM EDT Sat Sep 22 2018

...SMALL CRAFT ADVISORY HAS EXPIRED...

The Northeast winds have diminished to 10 to 15 knots while the
waves have subsided to 2 to 4 feet.  

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Sep 20, 2:04 PM EDT, 1 hour 57 minutes earlier.

Area forecast discussion, Sep 20, 2:04 PM EDT, 1 hour 57 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
204 PM EDT Thu Sep 20 2018

.SYNOPSIS...
A warm front will lift northward to Lake Erie this afternoon.
Low pressure over the Central Plains will move to the western
Great Lakes tonight as the warm front lifts into Ontario. A cold
front trailing the low will sweep across the area by Friday
evening.

&&

.NEAR TERM /THROUGH FRIDAY/...
Minor changes were made with the update. Warm advection
continues to generate and maintain eastward moving convection
over Lake Erie. This activity will continue to progress eastward
and brush the lakeshore from Lake County into Erie PA. We will
raise POPs east of CLE. Questions remain about how much
redevelopment we can expect along the lakeshore west of CLE.
Diurnal heating is increasing instability some so will continue
to mention a slight chance of showers and storms. Will raise
max temperature a few degrees to reflect the already warm
conditions and expected additional warming.

Previous Discussion...
High pressure centered over Quebec will shift eastward off the
New England Coast today. This will allow a warm front to lift
northward to Lake Erie by this afternoon. This may generate
enough lift to produce isolated/scattered thunderstorms. Most
of these will be very close to the lakeshore as they develop and
may only impact locations near and north of a line from Toledo
to Cleveland to Ashtabula. Most of the thunderstorms should be
out over the lake by evening as they drift northward with the
warm front.

It will become rather humid by this afternoon and continue that
way until a strong cold front sweeps across the region Friday
evening. Instability across the region will build during the
early afternoon on Friday as a piece of 5H jet energy interacts
with the convergence near and ahead of the cold front. It
appears the main area of convection will initiate near a line
from the Islands to around Findlay. However there may be a lake
induced boundary that may also initiate some thunder from
extreme NE OH into NW PA early Friday afternoon. The combination
of the low level instability and decent shear suggest that
severe thunderstorms will be possible. Strong damaging winds
will be the main threat but a couple larger hail reports are
possible. This threat will continue into Friday evening across
the eastern County Warning Area.

It will be a very warm day today with highs from around 80
across NW PA to near 90 across NW OH. Warm and humid tonight
with lows ranging from the mid 60s to mid 70s. Friday will be
another very warm day with highs well into the 80s areawide. If
cloud cover doesnt thicken up much by early afternoon a few
locations may reach the lower 90s.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/...
Shower and thunderstorm activity will be present over the eastern
half of the forecast area on Friday night as a cold front crosses
the area. All convective activity should taper off by Saturday
morning as high pressure builds in from the north behind the front.
A cold shot of air will overtake the region with the frontal passage
and a fairly saturated 850 mb airmass of 5-7C will move over the
lake on Saturday morning and afternoon. This will certainly generate
some lake clouds and keep overcast skies downwind of the lake but
there is a also slight chance for a lake effect rain shower before
some drier air reaches the area later in the day. High pressure will
continue to build in on Saturday night into Sunday and the area
should remain fairly dry. Temperatures will be well below normal for
the period with generally mid 60s for highs on Saturday and
recovering to perhaps near 70 on Sunday.

&&

.LONG TERM /MONDAY THROUGH WEDNESDAY/...
High pressure begins departing the region on Monday as an upper
trough moves toward the region early next week, supporting a low
pressure system at the surface. The extended guidance still has some
differences in the timing and strength of this next system but in
short, the weather next week looks active and wet. For right now, it
appears that a warm front will cross the region late Monday into
early Tuesday and then a strong cold front will cross the area late
Tuesday into Wednesday. While a rain signal has been consistent over
the past several model runs, still concerned about coverage to go
more than 50/50 chance pops for the extended guidance. Temperatures
will generally be near normal, although they could end up being a
bit lower if rain coverage is high.

&&

.AVIATION /18Z Thursday THROUGH Tuesday/...

Convection across Lake Erie is now moving east into the lake
shore east of CLE and will progress to ERI over the next hour.
An outflow boundary was laid out south of TOL which extends
east to CLE. Convection has begun to develop along the boundary
which will likely persist into the afternoon and produce MVF
conditions from near FDY to CLE. Elsewhere scattered to broken
cumulus will persist until sunset. Convection should lift north
of the region by this evening and then the region will be in the
warm sector until sometime on Thursday. Generally VFR
conditions are expected overnight.

The approach of a cold front on Friday will likely produce a
band of showers and storms that will progress across the taf
sites during the afternoon. MVFR conditions can be expected
with the line. The pressure gradient will increase ahead of the
front and wind gusts will increase to 25 knots at most
locations.

OUTLOOK...Non-VFR fog possible Sunday morning.

&&

.MARINE...
The next few days will be fairly active for mariners on Lake Erie.
High pressure just east of the area will continue east as a cold
front approaches the area for Friday. Ahead of the front, winds
today will be out of the south and generally light, perhaps 10-15
knots max over the waters. However, as the front gets closer on
Friday, winds will increase out of the southwest 15-20 knots over
the lake, fairly close to small craft advisory criteria. The front
will cross the lake Friday evening and winds will shift around to
the northwest with its passage. Winds 15-20 knots will build waves
fairly quickly for the nearshore areas Friday night into Saturday
and a small craft advisory will likely be needed at this point. High
pressure will build into the region for the weekend and winds should
become light and variable by Sunday. However, there could be some
residual choppy waves over Lake Erie on Saturday, so perhaps the
best recreational conditions will be on Sunday. High pressure
departs the area on Monday and the next low pressure system
approaches on Monday night for early next week.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...None.

&&

SYNOPSIS...LaPlante
NEAR TERM...LaPlante
SHORT TERM...Sefcovic
LONG TERM...Sefcovic
AVIATION...LaPlante
MARINE...Sefcovic
Hazardous weather outlook, Sep 20, 4:04 AM EDT, 11 hours 57 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
404 AM EDT Thu Sep 20 2018

LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-
089-PAZ001>003-210815-
Lake Erie open waters from Ripley to Buffalo NY-
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH-
Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
Lake Erie open waters from Maumee Bay to Reno Beach OH-
Lake Erie open waters from Reno Beach to The Islands OH-
Lake Erie open waters from The Islands to Vermilion OH-
Lake Erie open waters from Vermilion to Avon Point OH-
Lake Erie open waters from Avon Point to Willowick OH-
Lake Erie open waters from Willowick to Geneva-on-the-Lake OH-
Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie open waters from Conneaut OH to Ripley NY-Lucas-Wood-
Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland-
Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford-
Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox-
Ashtabula Lakeshore-Northern Erie-Southern Erie-
404 AM EDT Thu Sep 20 2018

This Hazardous Weather Outlook is for Lake Erie, north central
Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania.

.DAY ONE...Today and Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

A strong cold front will move across the region on Friday. Severe
thunderstorms will be possible Friday afternoon and evening. The
main threat will be damaging winds but large hail may also occur.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Sep 20, 3:16 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
316 PM EDT THU SEP 20 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0227 PM     TSTM WND DMG     MIDDLEFIELD             41.46N 81.08W
09/20/2018                   GEAUGA             OH   EMERGENCY MNGR

            A ROOF OF A STRUCTURE ON KINSMAN ROAD. TREES AND WIRES
            DOWN ON NAUVOO ROAD. POSSIBLE TORNADO.

&&

SJAMISON

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 20, 2:17 PM EDTTornado WarningCLEAshtabula, Geauga, Trumbull28 min
Sep 20, 2:26 PM EDTSevere Thunderstorm WarningCLECuyahoga, Lorain, Medina, Summit49 min
Sep 20, 2:43 PM EDTTornado WarningCLEGeauga, Trumbull47 min
Sep 20, 3:28 PM EDTSevere Thunderstorm WarningCLETrumbull26 min
Sep 20, 7:18 PM EDTSpecial Weather StatementCLELucas57 min

Nearby

Small Craft Advisories in Ohio, 2018Every small craft advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.